| Catalog Number |
9-PDA2-04-04 |
| Medical Device Problem Code |
Difficult to Fold, Unfold or Collapse (1254)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/14/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
Event or Problem Description
It was reported that on (b)(6) 2023, a 4mm-4mm amplatzer duct occluder ii was chosen to treat perimembranous ventricular septal defect (pmvsd), utilizing 5f non-abbott guide catheter.During deployment, the distal disc was noted to deform to a cobra-like shape.There was no angulation or kink noticed in the delivery system.There was no interaction with cardiac structures during deployment.The procedure was aborted with no implanted device implant.The patient is reported to be stable.The patient remained hemodynamically stable throughout the procedure.This issue reportedly caused a clinically significant delay, but the delay did not result in adverse patient sequelae.
Additional Manufacturer Narrative
An event of device deformity could not be confirmed.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.A 5fr catheter was used in the event.Please note per the instructions for use that a 4fr catheter is recommended for use with a 4-4mm duct occluder ii.It was also noted the occluder was attempted to be placed into a pmvsd.Please note, "the amplatzer¿ duct occluder ii is a percutaneous transcatheter occlusion device intended for the non-surgical closure of patent ductus arteriosus.".